Select the search type
  • Site
  • Web
Go

Answers from the BJC Experts

Ask the BJC Expert allows you to get the answers you need about a variety of health, medicine and exercise issues to help you live a more healthy life.

Please browse the most recent questions below or use the search the questions feature to see if the answer to your question is already given. If not, please submit a new question for our experts.

I am currently taking Tegretol 600mg, Lamictal 25mg, Zoloft 150mg, Bactrim and Vistaril 25mg. I am having pain in my stomach, nausea, dark runny stools, belching and gas, dizziness and a heavy chest. Is this because of the meds or something else? Are these meds ok to take together?

The interactions that could occur in the group of medications you list both include Tegretol (carbamazepine). 

The Tegretol can interact with the Lamictal (lamotrigine) with each of these affecting the blood levels of the other. Most likely these were prescribed by the same physician who hopefully did blood tests and calibrated the proper dosing for you. 

The Zoloft (sertraline) effectiveness may be decreased by the Tegretol and the side effects from these medications may be increased. These side effects include: excessive drowsiness, loss of balance or difficulty walking straight, severe headaches, blurred or double vision, vomiting, or jerky movements of the eye.

The side effects of the complete list of medications you have can include any and all of those you are experiencing. If any of these medications are newly added, prior to the side effects beginning, it is likely the culprit. Please call your prescribing physician and explain the these issues you are having.

4901 Forest Park Avenue
St. Louis, Missouri 63108
314.286.2000
Copyright © 1997- 2021 BJC HealthCare. All Rights Reserved.